MAUDE Adverse Event Report: ALPHATEC SPINE INC STRAIGHT BONE PROBE (STAINLESS STEEL); HXB

ALPHATEC SPINE INC STRAIGHT BONE PROBE (STAINLESS STEEL); HXB
Model Number 73746
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records revealed no manufacturing, processing or design related irregularities.The illico bone probe was found to be properly manufactured and released in accordance with the device master record.Visual inspection found that the distal tip had fractured and separated from the device at the 30mm depth indicator.The bone probe is designed to locate the proper pathway and length of the screw which is to be implanted.When used as intended the instrument would not come in contact with the amount of force required to deform and/or break the tip in this manner.
 
Event or Problem Description
An international customer ((b)(6)) reported the complaint as "handle (knurled barrel) is broken, plastic ring dissolves, because of a material defect".The information also indicated that no patient was involved when the irregularity was identified.

Brand Name
STRAIGHT BONE PROBE (STAINLESS STEEL)
Common Device Name
HXB
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key5795862
Report Number2027467-2016-00054
Device Sequence Number594080
Product Code HXB
UDI-Device Identifier00844856044203
UDI-Public00844856044203
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number73746
Device Catalogue Number73746
Device Lot Number6635302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2016
Initial Report FDA Received Date07/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;